One person was taken to a hospital Friday morning after D.C. & EMS received a call reporting multiple people had overdosed and were lying on the ground.
D.C. Fire & EMS received a call about 10:15 a.m. for overdoses in the 1st unit block of Florida Avenue NE at the corner of North Capitol Street NE. However, a Fire & EMS spokesman confirmed that only one person was transported to a hospital.
It was not clear what might be the cause of Friday's reported cases.
EMERGENCY ALERT:— Mayor Muriel Bowser (@MayorBowser) July 20, 2018
A potentially fatal batch of K2 has hit the streets of DC. Smoking or ingesting K2 or "Spice" may lead to overdose or death. Avoid at all costs.
Things to remember:
1. Stay Hydrated 🥤
2. Seek Treatment 🏥
3. If you SEE SOMETHING, SAY SOMETHING! Call 911 🚨 pic.twitter.com/ET4SW77ylP
More than 260 people were taken to hospitals for synthetic drug overdoses in D.C. in just a 10-day period, NBC Washington reported Tuesday. In that same time frame, 99 other people were treated but not taken to hospitals.
The overdose numbers mark a sharp increase over the same month last year. In all of July 2017, just 107 people were taken to hospitals for overdoses.
Officials have warned that a potentially fatal batch of synthetic drugs has hit the streets. D.C. health officials say synthetic cannabinoids — also known as K2 or Spice — are believed to be the cause of overdoses earlier this month.
"An extremely dangerous and potentially life-threatening batch of K2 has hit the streets of DC," DC Fire & EMS warned in a tweet July 20. "Smoking or ingesting K2 or 'Spice' may lead to overdose or death. Avoid at all costs - and if you see someone in need of medical attention - call 911 immediately."
D.C. Chief Medical Examiner Roger A. Mitchell Jr. is investigating the possibility that the drug is responsible for as many as four recent deaths.
The drugs sell for as little as $2 per pack. Many of the overdoses have occurred near homeless shelters.
Stay with NBC Washington for more.